Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have chronic back pain. Had MRI scan done, have a nerve touching the discs. On dhydrocodiene medication. What to do?

Good Afternoon doctor..My name is caroline...i had an MRI scan on my lower back 4 yrs ago..the results where the nerve is touching the bone in one of my discs...i have had an empideruial which hasnt done nothing acupunture nothing agian to alliavaite the im given dhydrocodiene at first i was taking one four times day not its been increased up to 8 times a day.....first thing in the morning of wake i can not even bend its so chronic i cry it takes 2o mins before i can do anything before the medicine takes affect..after 3 to 4 hrs its then i can feel it creeping back the pain..before i do anything like making the bed or bending over to pick up things it part of a struggle now to everyday life...i feel im feeling i have no life and im just uselss....where i used to be so active indeed yes i did alot of heavy liftin and i run my own business where i was so good at taking anitdeppresants citlopram 20mg every other day...i have just had an operaion of pirneal sinus due to sitting down all the time becuase its like i feel if i do work oneday meaning the pain is not so bad the next day i really suffer up to two to three days ...i feel i have no life..what is my future....when i was dignosed with deppression in 2009...ive been on so many anitdepressants up to three different ones a yr so its like they take 6 weeks to three months max to work if they dont then im took of them and start another lots and wait for others to come out of my body waiting for the next ones to work and so on its like im missing yrs of my life becuase i feel so lathergic and i have gianed extra 7 stone in weight putting more pressure on my back as antidepressants have side effects of wieght days are not normal any more as it depends on how my back feels so much pain in the morning..why do i have so much pain in the morning ? i have a special soft nasa memery foam bed which cost me 500 pounds. dhydrocodiene im not getting the full benefits as im living around the medication to waht i can and the pain is becoming in tolerable...i feel hopless and helpless please help. kind reguards caroline..
Asked On : Fri, 12 Apr 2013
Answers:  2 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,

Welcome to Health Care Magic

Your problems are not so bad

there is hope for everything...

The pain is due to nerve irritation.../ causing muscle spasm ... it s a mechanical event and may need mechanical relief.

See an orthopaedician AND Neurologist..../ repeat the scan / do nerve conduction and EMG - go for de-compression, if necessary, as it is interfering with your quality of life...

Physiotherapy and relaxation techniques can help...

Drugs like Gabapentin elevate the pain threshold and help...

Apropos Depression - there are several classes of drugs and several drugs in each class. Surely, they could find one that suits you.... You need patience and perseverance...

A second opinion could be useful...

Take care

Wishing speedy recovery

God bless

Good luck

Answered: Tue, 23 Apr 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Gautam Sipani's  Response
Hello, if the symptoms are persisting for so long and you are having radiation pain also then you need to go under the knife after a fresh MRI. But you also need to loose weight. I advise to start some physical activity, yoga and meditation which have been proved to help relieve of depression. You can go back to your previous life though you cannot do weight lifting. I hope to see you back to work soon. For any guidance you can mail me at
Answered: Fri, 12 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor